I just started my period this monday and it is actually a week early. It started out really light on the first day but the second day it got really really heavy and very painful. I am having large blood clots and having to change super tampons every 3 to 4 hours. is this normal or should I seek medical attention?
I'm not an expert at this stuff but I have had the same kind of periods as you do. The first day is usually really light then the following days it gets really painful to the point where I couldn't get out of bed to go to school. I was having to change my pad/tampons every few hours as well. You don't mention any other symptoms. I would get migraines, diarrhea and pain in the lower back. I went to the doctor and was tested for an infection and to see if I had an ovarian cyst and everything was fine. It's been a while since I've had a very painful period but I remember the doctor telling me to take some over-the-counter medicine like ibuprofen and it seemed to work fine. I've also used these heat pad things that you put on the inside of your underwear that stays warm for a few hours and that helped too especially if you were at school or work. At home, I would take a heating wrap (the kind you plug in) and lay down with that on the couch and watch a movie. Sometimes eating some chocolate would help too. Just something to take my mind off the pain. Also taking a hot bath helped too. It's probably nothing serious (like mine was) but I would make a doctor appointment just to make sure. Hope this helps and you feel better soon!
Sounds pretty normal as long as the clots aren't HUGE.
When you are on your period you need to move around, go for a walk and exercise. I know it seems like the last thing you would want to do but it gets everything moving and really does help.
I do get migranes (migraines) and diarrhea but I have these frequently along with heartburn, but these are daily things with me. Weather or not I am on my period I get migranes (migraines) about three or four times a week. The diarrhea is only when I am on my period. The heartburn started about a month ago, its not after eating, its only when I lay down at night to go to sleep does it ever start, and it is EVERY night. The clots are huge and there are tons of them, I mean its not just a few here and there, they are so big and so many of them that I can tell. I have to go into the bathroom and sit on the toilet they get so painful as they come that I have to sit and let them go straight into the toilet or they would completely fill the tampon. I have been taking ibuprofen, and it is not helping, I did have a couple of tramodal left from when I had hurt my back a few months ago at work, and I took the last 2 of thoes and they gave me some relief for about 3 hours but then the pain came back, I am also very nauseous. My sister has poly cystic ovaries, or what every you call that. I didn't know if that might be something to be worried about. I tried to call her but, well we don't talk anymore so she didn't answer. Any help or info would be nice. I dont have any insurance or i would have gone and gotten checked out already. Let me know what you think. thanks.
I'm not sure what to do about the large amount of blood clots. I honestly can't remember them being a problem for me. My periods now are pretty normal but I have had them in the past where I would have to change my tampon every hour because the bleeding was so heavy but this would only last for a day then it would slow down. I'm not sure how to describe it but it's almost like it builds up a day then boom it hit me all at once. I did a Google search and came across this website saying blood clots are normal but if they are to the point where they are bleeding through your pad it's definitely not normal. Does it happen every month? I also believe you probably have what's called Dysmenorrhea or very painful periods which is what my doctor told me I had. I'll post some web sites that you might find helpful. I have to also agree with what GRose said about the exercising. If you are able to walk around do it as much as you can. I'm not sure where you live but if it's cold where you are go to the mall or store and walk around. This usually helps me plus it's an excuse for me to shop lol :) I'm not a doctor but I do think it's a little weird that the pains come back after you take something. Normally I'll take Midol say at the beginning of the day and the cramps will be gone. Then they won't come back until I'm ready for bed (usually when the Midol starts to wear off). Then I'll take more before I sleep. Advil works really good for me too. It depends on the person. Different things work for different people. I'm not sure what to say with the heartburn or if it's related to your period pains. You said that the heartburn has just started so has your eating habits changed? I get heartburn on occasion and it usually depends on the food I eat.
I normally don't have any pain with my periods, never have and never had cramps. I always just had the bleeding and achne (acne) that came with it, I was never moody or anything. Just recently, they last few months I have started having slight cramps, but nothing like right now. I also have been very emotional, crying and all. The heartburn really puzzles me I don't know if its connected or not. I have not changed my diet in any way, my life is still the same, no major changes in it either, and it does not matter if I eat at 6pm, I normally don't go to bed until 4am or so, and that is when the heartburn starts only after I lay down to go to bed. There are no common foods or anything. I try and get up and excersize, but with the diarrhea and the pain and the clots this time it is almost impossible. I am lucky to make it out of the bathroom, and when I do its not for very long, the diarrhea has been better this evening, but cramps and clots still the same.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.